Hi I know I hear a lot on hear about the ms hug but never experienced it My chest feels tight today was more my back but when I’ve put my bra on it feels like it’s gripping me. And when I lay on my right side I’d pins and needles it felt dead. Generally just having a sore day. Am I right in thinking hug is a symptom not a relapse x
Sounds like the hug Em. Mine is really tight on the left side of the ribs all of the time.
Try and stay cool. Get something out of the freezer to hold against it. That might help.
Thanks shazzie can’t hold it against left side as nerve pain pretty bad there It’s eased off just now. Since I’ve got moving X
I seem to have the hug. I’m getting more and more worried because I feel like I’m trying to breath through a wet towel. Does it sound like the hug or something else Lynn
I keep telling the wife about this hug, she says iv got no chance, so go back to sleep, lol.
MS hug or girdle effect
Why does MS cause the hug or girdle effect?
This is a spasm-type symptom that is one of the more unusual effects of MS. Between each of our ribs are tiny muscles called intercostal muscles. These hold the ribs in place but provide flexibility at the same time. If these muscles go into spasm, the result can be uncomfortable or painful. This is sometimes referred to as ‘banding’.
People with this symptom of MS describe a burning or tight sensation which spreads around the rib cage, causing a crushing feeling that can range from uncomfortable to very painful. Sometimes it is accompanied by pins and needles. Most commonly felt around the ribs, occasionally the effect is experienced in the hands or feet.
Individuals with MS who experience the hug or girdle effect do not always have the same degree of intensity of pain. For some, it is no more than an uncomfortable feeling, which passes without the need for any treatment. Others, however, need pain relief to deal with the spasm. Analgesic cream, warmth and painkillers are all used to provide relief. Your medical professional will discuss how best to manage your pain and will bear in mind any other drugs you are taking
It sounds like it may be ‘The Hug’ but please see your GP to make sure its nothing else.